You can ask your MD for another medication that does not have that side effect. To help you with the overeating, I recommend you only eat a certain amount of food at meals. If you state your height and weight, I can let you know what to consume daily per meal. If you are hungry between meals, which this medication is causing, eat or drink 'empty' calorie foods such as, plain water, no calorie diet drinks, diet jello, 1/2 cup salad with no dressing or very little oil/vinegar dressing on it, or air popped plain popcorn. These will fill you up, but will not give you additional calories for weight gain. Increase your physical activity, which will help your depression. Walking is the easiest form of exercise. Park your car in the back of the parking lot and walk to the store. That will give you additional walking. Hope this helped you.
I am also on Lexapro. I was concerned about the weight gain that I might experience, because I had massive weight gains when I was pregnant. I searched the Internet and read from several source that CLA helps combat weight gain from anti-depressants. I'm taking the following supplements each day:
2 Omega 6 (I haven't had the chance to buy Conjugated Linoleic Acid (CLA) yet.)
2 Omega 3 Fish Oil
1 Vitamin E
And I'm eating a high-protein breakfast and not eating after 7:00 pm.
It's been a month, and I haven't noticed any weight gain so far.
Please see http://www.psychdrugtruth.com/weight.htm for more information. They suggest taking 6 CLA capsules and 4 Omega 3 capsules per day and no eating after 6:00pm.